CSN Login
Members Online: 3

You are here

side effects?

kellybeans1980
Posts: 5
Joined: Feb 2017

What casues more of the side effects? Radiation(last radiation for my SIL was in December) or Chemo(last chemo was in January)??

 

She has cervical cancer with mets to the bladder, possibly kidneys, liver and lymph nodes. She had to have stints put in to urinate as her bladder is blocked with cancer. Can't tell if it's scar tissue or cancer in the bile ducts as well. She is in constant pain, her brain is foggy, she is always sleepy and has stabbing pains in her back and abdomin. She also is very constipated. That's causing pain as well.

 

I am trying to help my husband understand as much as we can. Is this typical of the radiation or the chemo?

thank you!

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2715
Joined: Mar 2013

Kelly, chemo causes constipation - who knew - right?  I didn't.  Many women have taken Miralax and figured out the best 'schedule' to help.  It does sound like your sister-in-law has a lot going on.  I am so sorry.  I hope they are giving her something to help with the pain - no one wants to see their loved one suffer.  Opioids can cause constipation as well so it is tough.  

kellybeans1980
Posts: 5
Joined: Feb 2017

She's on OxyContin and dalotid(I know that's spelled incorrectly) and alternated every 3 hours. So it's a pain pill every 1.5 hours. I'm 99% sure she's addicted. She's got a foggy brain and has been admitted to the hospital twice for pain. My husband still thinks she has a chance. I want to have hope too, but when I let my brain process it, it seems like she is just suffering. She's barely herself. 

NoTimeForCancer's picture
NoTimeForCancer
Posts: 2715
Joined: Mar 2013

Well, oxy is an opioid so that will constipate.  However, if her cancer has spread as you say it has I wonder why she isn't in hospice to help with her pain and make her comfortable.  Cancer is such an ugly disease.  I pray your sister-in-law has some peace.  I pray for you, your husband and the entire family.

Soup52's picture
Soup52
Posts: 903
Joined: Jan 2016

I continue to have constipation and have had both radiation and chemo. Mine could be from either or both. I will say I even had constipation with radiation where many people have diarea instead. Who knows. I'm going to see a gastroenterologist in March about this and possibly have a colonoscopy to be on the safe side.

Subscribe to Comments for "side effects?"